Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 30, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at May 8, 2021, 3:15 PM EDT. It took effect at May 9, 2021, 10:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2021, 3:15 PM EDT (19:15 UTC)
- In effect from
- May 9, 2021, 10:00 AM EDT
- Expired
- May 9, 2021, 9:20 PM EDT
- In force
- 11 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
461 WHUS73 KDTX 081915 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 315 PM EDT Sat May 8 2021 LEZ444-090830- /O.NEW.KDTX.SC.Y.0030.210509T1400Z-210510T0200Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 315 PM EDT Sat May 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT SUNDAY... * WHAT...Expect sustained winds up to 18 knots from the northeast with gusts up to 27 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 5 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 4 PM EDT Sunday with the largest waves expected around 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
855 WHUS73 KDTX 090733 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 333 AM EDT Sun May 9 2021 LEZ444-092015- /O.CON.KDTX.SC.Y.0030.210509T1400Z-210510T0200Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 333 AM EDT Sun May 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 18 knots from the northeast with gusts up to 27 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 6 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 4 PM EDT Sunday with the largest waves expected around 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
046 WHUS73 KDTX 091906 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 306 PM EDT Sun May 9 2021 LEZ444-100200- /O.CON.KDTX.SC.Y.0030.000000T0000Z-210510T0200Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 306 PM EDT Sun May 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 17 knots from the northeast with gusts up to 27 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 5 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 4 PM EDT Sunday with the largest waves expected around 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
066 WHUS73 KDTX 100120 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 920 PM EDT Sun May 9 2021 LEZ444-100230- /O.CAN.KDTX.SC.Y.0030.000000T0000Z-210510T0200Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 920 PM EDT Sun May 9 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will continue to decrease through the remainder of tonight, with gusts under 20 knots and wave heights under 3 feet. Thus, the advisory will be cancelled. $$ IRL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at May 8, 1:34 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 8, 1:34 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 134 PM EDT Sat May 8 2021 .AVIATION... High pressure currently centered over southern Lake Michigan continues spreading east and allows the west to northwest winds to slacken and become more variable heading into this evening. VFR cumulus field rooted in the boundary layer persists through the afternoon before the loss of daytime heating allows it to decay. Mid- and high-level clouds build in tonight ahead of low pressure that tracks over the Ohio River Valley on Sunday. This system brings a swath of stratiform rain northward into the southern Great Lakes beginning Sunday morning. The Detroit sites stand to see the longest duration rain and greatest aviation impacts during the day while rain chances decrease with northward extent. .DTW THRESHOLD PROBABILITIES... * High in ceiling below 5000 feet beginning Sunday morning. && .PREV DISCUSSION... Issued at 407 AM EDT Sat May 8 2021 DISCUSSION... Rain will be coming to an end early this morning but the cool air will linger as we remain within the persistent longwave trough positioned over the eastern conus. With the passage of the most recent trough axis overnight, drier northwest flow will commence and heights will start to increase slightly today while an area of high pressure slides into the region at the surface. This should lead to a period of improved cloud cover though could see some afternoon cu develop as low level lapse rates steepen. Temperatures will rise into the mid 50s, still roughly 10 degrees below normal for early May. Upper level low dropping into the northern Rockies and stalling will force the flow downstream to become zonal along the Ohio Valley. This will also result in the persistent Ontario upper low drifting southward, reaching southern Ontario/Quebec by Tuesday. In the meantime, a shortwave ejecting out of the base of the western trough will shoot across the Plains today quickly developing a surface low that will then track across a stalled front draped along the Ohio Valley on Sunday. The low will remain south of MI through Sunday along with the main surface front but the elevated portion of the warm front will extend over southern MI. Warm and moist advection up the front will produce rain across a portion of lower MI dependent on which layer of the elevated front gets active. The 850mb front looks to hold south of I94 where as the 750mb front advances northward to M59. The NAM is quite robust with fgen on these surfaces whereas many other models keep the forcing lower on the front. We see this frequently where an elevated front ejects away from the low spreading rain farther north that anticipated so the NAM could be onto something (but at a lower magnitude most likely). We are just beginning to tap into the hires CAMS so will not deviate from current forecast much. A long duration of rainfall will lead to some higher accumulations with up to around 0.75 inches near the Ohio border, decreasing rapidly as you head north. Could see quarter inch amounts up to around M59. The Saginaw Valley and Thumb could very well stay dry if the system stays more compact, but will keep some entry level POPS/QPF for now. The enhanced cloud cover and rainfall will do a number on high temperatures across the south Sunday. With clouds and rain moving in early in the morning, we expect highs to remain in the 40s. Farther north though, a later start to clouds moving in will allow highs to get back into the 50s. Beginning of the new week looks dry but cold. Canadian high pressure will drop into the region while the aforementioned upper low reaches southern Ontario. The cold pool associated with this low will bring 500/850mb temps of -30/-5C respectively by Monday night. With low temps already flirting with the low 30s the last few nights, this will keep minimum temps a focus for the next few nights to come. The upper low over the Rockies finally releases mid week but ends up keeping the trough set up over the region through the week. MARINE... High pressure and drier conditions will prevail across the local waters Saturday with decreasing north northwest winds. Winds will continue to remain light and veer more northeasterly into Sunday as low pressure traverses the northern Ohio Valley, bringing increasing rain chances to the southern half of the local waters and especially Lake St. Clair and western Lake Erie. Winds will back more northerly and become more moderate in strength for early next week, leading to building wave heights over the Lake Huron basin, perhaps reaching hazardous small craft criteria along the Thumb shoreline. HYDROLOGY... A low pressure system will track through the Ohio Valley along a warm front late Saturday night and Sunday resulting in a long duration rainfall across a portion of southeast Michigan during this time. Currently, heaviest showers look to occur south of I94 where around three quarters of an inch of rainfall accumulation is possible. Amounts will decrease as you head northward with around a quarter inch possible up to M59. Adjustments are likely as there is still a wide array of solutions in the models. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....TF DISCUSSION...DRK MARINE.......IRL HYDROLOGY....DRK You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, May 8, 4:24 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 424 AM EDT Sat May 8 2021 MIZ047>049-053>055-090900- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac- 424 AM EDT Sat May 8 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight Temperatures may approach the freezing mark tonight across many locations which could lead to frost formation. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ060>063-068>070-075-076-082-083-090900- Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb- Washtenaw-Wayne-Lenawee-Monroe- 424 AM EDT Sat May 8 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-090900- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 424 AM EDT Sat May 8 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. DRK
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.